MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895908200
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in the ramus artery.After a guide wire crossed the lesion, a 2.00 mm x 8 mm apex¿ balloon catheter was advanced but failed to cross the lesion.The physician then removed the wire and the balloon; however, it was noted under fluoroscopy that the balloon was still in the artery while the balloon shaft was out of the patient's body.Subsequently, a snare was used and the balloon was successfully removed form the patient's body.No further complications were reported and the patient was discharged home the next day.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an apex balloon catheter.The tip, part of the balloon and part of the inner shaft was disposed of by the customer.The balloon, proximal bond, port/exit notch, inner shaft and outer shaft were microscopically examined.Inspection revealed the balloon had separated and only 8mm of the balloon was returned, there were numerous kinks in the hypotube, the inner shaft was damaged (focally stretched) near the bicomponent weld, and the inner shaft separated approximately 2mm proximal to the proximal bond.Inspection of the remainder of the device revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in the ramus artery.After a guide wire crossed the lesion, a 2.00mm x 8mm apex¿ balloon catheter was advanced but failed to cross the lesion.The physician then removed the wire and the balloon; however, it was noted under fluoroscopy that the balloon was still in the artery while the balloon shaft was out of the patient's body.Subsequently, a snare was used and the balloon was successfully removed form the patient's body.No further complications were reported and the patient was discharged home the next day.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6705973
Report Number2134265-2017-06729
Device Sequence Number19073638
Product Code LOX
UDI-Device Identifier08714729475361
UDI-Public(01)08714729475361(17)20200229(10)20348577
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberH7493895908200
Device Catalogue Number38959-0820
Device Lot Number20348577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR